Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 22, 2018, 5:07 PM CDT for Warren County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2018, 5:07 PM CDT (22:07 UTC)
- Expired
- May 22, 2018, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WGUS54 KJAN 222207
FFWJAN
MSC149-230030-
/O.NEW.KJAN.FF.W.0032.180522T2207Z-180523T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
507 PM CDT TUE MAY 22 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Warren County in west central Mississippi...
* Until 730 PM CDT.
* At 506 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Vicksburg.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3230 9092 3232 9090 3233 9090 3237 9087
3238 9088 3237 9089 3236 9089 3234 9091
3244 9089 3244 9079 3225 9081 3225 9093
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 22, 2:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 22, 2:51 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Jackson MS 251 PM CDT Tue May 22 2018 .DISCUSSION... Tonight through Wednesday: The primary focus will be for a summer like pattern with diurnal convection through the period. Afternoon convection, which started in an area of differential heating, will start to diminish once we begin to lose the heat of the day for this evening. Models continue to indicate light flow through the atmospheric column with pwats above 1.5 inches along with instability. This will translate to slow moving storms with locally heavy rainfall with ponding of roadways. Expect the convection to gradually diminish this evening. For Wednesday convection will build in coverage as we go into the heat of the day. Any storms that do develop will build over areas where outflow boundaries were left by todays storms or possibly such as this afternoon over differential heating areas. An upper low near the SE Texas and SW Louisiana border section will act as a focus for convection on Wednesday. Like this afternoon this will be pulse type storms,which will become outflow dominant. Expecting scattered coverage during the afternoon. Not seeing any signs of any organized development, so will keep the HWO clear for now. Lows for tonight will be in the middle 60s to the lower 70s. Highs for Wednesday will be from the middle 80s to the lower 90s./17/ Wednesday night through Monday: Models in agreement that weak mid level broad trough will remain entrenched over the Lower Mississippi River Valley and Gulf of Mexico through the weekend. While differences do exist in the strength and positioning of model low level features, the models do agree that PWs will steadily increase through the period which will promote increasing chances of mostly diurnal convection. Given PW values around 2 inches and weak flow aloft, locally heavy rainfall will be good possibility where the deepest convection sets up. Presently, the southeastern portions look to receive the heaviest rainfall, however, it will continue to be hard to pin that down accurately until the models can come into better agreement on the low level features./26/ && .AVIATION... 18Z TAF discussion: As expected, VFR categories are being observed at sites across the region early this afternoon. With scattered convection once again expected to slowly move across the ArkLaMiss from early afternoon through early this evening, a brief bout of MVFR/IFR ceilings and/or visibilities will again be possible if observed on-station. This activity will dissipate during the evening hours. Winds will be light northerly. As we push into 10z expect some areas of ifr/mvfr ceilings which will lift by 15z./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 89 69 87 / 21 47 29 44 Meridian 67 89 69 87 / 22 48 32 56 Vicksburg 69 90 71 89 / 19 49 26 41 Hattiesburg 67 89 68 87 / 20 53 34 73 Natchez 68 89 70 88 / 19 53 27 56 Greenville 70 89 71 88 / 20 42 20 30 Greenwood 69 89 70 89 / 20 33 23 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 22, 2:30 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 230 PM CDT Tue May 22 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 230 PM CDT Tue May 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, May 22, 3:49 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PIONEER 32.74N 91.44W
05/22/2018 WEST CARROLL LA EMERGENCY MNGR
NUMEROUS TREES WERE DOWN WITH SOME TREES ON
HOMES.
&&Local storm report, May 22, 3:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S FOREST 32.76N 91.42W
05/22/2018 E1.00 INCH WEST CARROLL LA EMERGENCY MNGR
&&Special weather statement, May 22, 3:54 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
354 PM CDT TUE MAY 22 2018
MSZ055-222200-
Simpson MS-
354 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON COUNTY
UNTIL 500 PM CDT...
At 354 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pinola, moving north at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pinola around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3179 9011 3179 9012 3193 9013 3193 8986
3180 8987 3177 9011
TIME...MOT...LOC 2054Z 175DEG 7KT 3184 8993
22Special weather statement, May 22, 4:27 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Jackson MS 427 PM CDT TUE MAY 22 2018 MSZ053-222200- Claiborne MS- 427 PM CDT TUE MAY 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLAIBORNE COUNTY UNTIL 500 PM CDT... At 427 PM CDT, Meteorologists were tracking a strong thunderstorm over Hermanville, or 23 miles south of Vicksburg. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Hermanville around 500 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3190 9076 3196 9096 3209 9086 3203 9075 TIME...MOT...LOC 2127Z 050DEG 2KT 3199 9084 JM
Special weather statement, May 22, 4:31 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
431 PM CDT TUE MAY 22 2018
MSZ047-222200-
Warren MS-
431 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 500
PM CDT...
At 431 PM CDT, Meteorologists were tracking a strong thunderstorm
over Vicksburg. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Warren
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3238 9094 3249 9072 3238 9063 3237 9064
3234 9063 3235 9069 3234 9071 3231 9071
3230 9076 3229 9089 3232 9090 3237 9087
3237 9089 3235 9090 3234 9092
TIME...MOT...LOC 2131Z 069DEG 3KT 3235 9087
JMSpecial weather statement, May 22, 5:04 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 PM CDT TUE MAY 22 2018
MSZ040-047-222230-
Warren MS-Issaquena MS-
504 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND SOUTHEASTERN
ISSAQUENA COUNTIES UNTIL 530 PM CDT...
At 504 PM CDT, Meteorologists were tracking a strong thunderstorm
over Vicksburg. This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Warren and
southeastern Issaquena Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3230 9097 3228 9095 3231 9091 3237 9087
3238 9088 3237 9089 3234 9091 3234 9092
3235 9095 3253 9089 3242 9071 3224 9079
3225 9097 3226 9098
TIME...MOT...LOC 2204Z 340DEG 2KT 3230 9085
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 39 min |
| May 22, 3:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| May 22, 3:54 PM CDT | Special Weather Statement | JAN | Simpson | 66 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| May 22, 4:27 PM CDT | Special Weather Statement | JAN | Claiborne | 33 min |
| May 22, 4:31 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| May 22, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 48 min |
| May 22, 5:04 PM CDT | Special Weather Statement | JAN | Warren | 26 min |
| May 22, 5:25 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.